My doc says my levels are in the normal range, I turned 50 this year,but I haven't felt well for months. Achy joints, swollen and numb fingers and feet, weight gain, constipation,dry skin and eyes, depression and no sex drive, just to name a few symptoms. If this is normal, I would hate to be sick! A year ago, my tsh level was 1.35, and we upped my levothyroid, so that now my level in December was 3.63. I am even having trouble swallowing, though I have a hiatal hernia and take nexium for reflex. I go to an HMO, it is hard to get a referral to see a specialist. My regular doc always implies I am a hypochondriac, but maybe I am just not satisfied with my health the way it is. Are there recommended levels for menopausal women like myself, that improve quality of life, or do I have to suck it up and deal with life the way it is? Thanks for your help on what I should do next.
Hi there !!!oh baby do you ever sound like MEEEEEEE! I am 50 post menop. with hasi's and am having tt on feb.13th....and NO you are not a hypocondriac, on the conrtrary you are a frusterated 50 year old who knows how you should feel but knows you don't feel right in spite of what the morons proclaim! Your labs can appear NORMAL but you can still be HYPO...I think there is a severe lack of understanding with regards to the thyroid and just how much it affects the homostasis of the body.
Its like wondering why your house won't stay warm when your thermostat is broken.
I have a PPO...I have a lousy PC so I use him for referals only. You need to see a qualified Endo and your squeky wheel in the office will get you the oil. Who cares what they think this is about your well being mommasan so if you have to just keep squeeking till they oil you!!! Get a new primary care doc while your at it! Good luck
Upping med. dose should have brought TSH down from 3.63 to a lower level. You and doctor might try a TSH target level between 1 and 2, or find a level to where you feel your best. There is no guarantee for feeling well a 100% or 100% a 100% of the time, but close. If levels don't fix then perhaps you and doctor need to investigate other possible cause and health conditions.
You will find that being hypo, levels will change from time to time throughout life, so med. doses might need adjustments.
There is no difference in levels for pre or post menopausal women. However going from pre to post might change level and dose adjustment needed. After that, its just a matter of the natural course of the thyroid.
If you were at 1.35 why did the doctor want it to change. Yes, more meds would mean a lower #. I would not put up with a doctor that disrespects you in that way. Get a referral to an ENDO and also get checked for Fibromyalgia by a REUMATOLIGIST. Check out the symptoms of Fibro and CFS first. There could be other things going on to make you feel so bad and many illness' mimic other illness' or overlap each other. Shop around and interview your next doctors, you don't want to run into a jerk like you have now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.